Holomorphic differentials, thermostats and Anosov flows
Springer Science and Business Media LLC
MetadataShow full item record
Mettler, T., & Paternain, G. (2019). Holomorphic differentials, thermostats and Anosov flows. MATHEMATISCHE ANNALEN, 373 (1-2), 553-580. https://doi.org/10.1007/s00208-018-1712-x
We introduce a new family of thermostat flows on the unit tangent bundle of an oriented Riemannian $2$-manifold. Suitably reparametrised, these flows include the geodesic flow of metrics of negative Gauss curvature and the geodesic flow induced by the Hilbert metric on the quotient surface of divisible convex sets. We show that the family of flows can be parametrised in terms of certain weighted holomorphic differentials and investigate their properties. In particular, we prove that they admit a dominated splitting and we identify special cases in which the flows are Anosov. In the latter case, we study when they admit an invariant measure in the Lebesgue class and the regularity of the weak foliations.
Engineering and Physical Sciences Research Council (EP/M023842/1)
External DOI: https://doi.org/10.1007/s00208-018-1712-x
This record's URL: https://www.repository.cam.ac.uk/handle/1810/280479